| Model Number |
GIA8038S |
| Medical Device Problem Code |
Mechanics Altered (2984)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/12/2026
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during a right hemicolectomy, after the first reload was installed, the reload could not be fired.Even after removing the staple and reinstalling, it still could not be fired.It was then replaced with a 45 purple staple, which fired successfully.As for the open stapler, after opening the package, the circulating nurse found that some staples were missing from the staple line, so it was replaced directly.
Additional Manufacturer Narrative
D10 concomitant products: egia45amt, egia45amt egia 45 artic med thick sulu, (lot # p5d1271s).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.The visual inspection of the instrument displayed no abnormalities.Visual examination of the staple cartridge noted that the loading unit was fully applied and the interlock was disengaged.The cartridge cover was disengaged from the cartridge.It was reported that the staples did not deploy.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: disengaged interlock and disengaged cartridge cover.The product analysis noted evidence that the device was not used as intended.Disengaged lockout may occur when after firing the unit the lockout engages, if the unit was unclamped and then clamped again the lockout gets caught and causes the observed damage.Disengaged cartridge cover condition may occur if an excessive force is applied to the cartridge.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.A secondary review of the device history records found no potentially contributing factors.The instructions included with this device provide the following guidance: when a fired instrument is opened, the lockout device will deploy.The safety lock out prevents clamping of the instrument with a cartridge that has been fired.To remove the fired single use loading unit (sulu), separate the instrument halves.Holding the cartridge half of the instrument, grasp the proximal end of the sulu tabs and pull up and out to remove sulu for instrument.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.